Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 28, 2014, 4:22 PM EDT for 4 counties in West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 4:22 PM EDT (20:22 UTC)
- Expired
- May 28, 2014, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Doddridge County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS51 KRLX 282022
SVRRLX
WVC001-017-033-091-282045-
/O.NEW.KRLX.SV.W.0037.140528T2022Z-140528T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
422 PM EDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BARBOUR COUNTY IN WEST VIRGINIA...
NORTHEASTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLARKSBURG...
TAYLOR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRAFTON...
* UNTIL 445 PM EDT
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF LUMBERPORT...OR 9 MILES SOUTHWEST OF MANNINGTON...
MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWOOD...SHINNSTON...NUTTER FORT...ENTERPRISE...BRIDGEPORT AND
ANMOORE.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
116 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3944 8033 3944 8028 3940 8020 3941 8012
3935 7996 3914 8012 3939 8062 3945 8058
3944 8053 3947 8050 3947 8047
TIME...MOT...LOC 2022Z 301DEG 31KT 3941 8043
$$
122 follow-up statements
387
WWUS51 KRLX 282035
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
435 PM EDT WED MAY 28 2014
WVC001-017-282046-
/O.CAN.KRLX.SV.W.0037.000000T0000Z-140528T2045Z/
DODDRIDGE WV-BARBOUR WV-
435 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BARBOUR AND
NORTHEASTERN DODDRIDGE COUNTIES IS CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8033 3944 8028 3940 8020 3940 8012
3922 8018 3919 8021 3935 8054 3936 8053
3937 8054 3943 8054 3947 8050
TIME...MOT...LOC 2036Z 301DEG 31KT 3935 8030
$$
WVC033-091-282045-
/O.CON.KRLX.SV.W.0037.000000T0000Z-140528T2045Z/
HARRISON WV-TAYLOR WV-
435 PM EDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR TAYLOR AND NORTHERN HARRISON COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LUMBERPORT...OR 6 MILES NORTH OF CLARKSBURG...MOVING
SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DESPARD...NUTTER FORT...STONEWOOD...ANMOORE...BRIDGEPORT...ROSEMONT
AND MEADLAND
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
116 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3944 8033 3944 8028 3940 8020 3940 8012
3922 8018 3919 8021 3935 8054 3936 8053
3937 8054 3943 8054 3947 8050
TIME...MOT...LOC 2036Z 301DEG 31KT 3935 8030
$$
12135
WWUS51 KRLX 282042
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT WED MAY 28 2014
WVC033-091-282052-
/O.EXP.KRLX.SV.W.0037.000000T0000Z-140528T2045Z/
HARRISON WV-TAYLOR WV-
442 PM EDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND NORTHERN HARRISON
COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3944 8033 3944 8028 3940 8020 3940 8012
3922 8018 3919 8021 3935 8054 3936 8053
3937 8054 3943 8054 3947 8050
TIME...MOT...LOC 2042Z 301DEG 31KT 3932 8024
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:55 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 28, 2:55 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
255 PM EDT WED MAY 28 2014
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS THROUGH
THURSDAY. DRIER AIR FILTERS SOUTH BY LATE FRIDAY. HIGH PRESSURE
FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
A WARM...VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE WITH
WEAK NORTHWEST FLOW ALOFT. A COLD FRONT TO OUR NORTH WILL SLOWLY
DROP SOUTH LATE TONIGHT AND THURSDAY INTO OUR AREA UNDER THIS WEAK
NORTHWEST FLOW ALOFT...AND INTERACT WITH THIS SUMMER LIKE
ATMOSPHERE. THE MODELS ARE IN REASONABLE AGREEMENT ON THE FRONT
WHICH WILL TOUCH OUR NORTHERN BORDER THIS EVENING...THEN STRUGGLE
SOUTHWARD ACROSS THE NORTH TONIGHT...POSSIBLY DISSIPATING OVER THE
CENTRAL AND SOUTHERN WEST VIRGINIA DURING THURSDAY. IN ANY
CASE...REGARDLESS OF WHAT HAPPENS TO THE FRONT THURSDAY...THE DEEPER
MOISTURE WILL CONTINUE SOUTHWARD WITH MOST OF THE CONVECTION INTO
SOUTHEASTERN SECTIONS BY THURSDAY EVENING AS NORTHWEST FLOW ALOFT
BEGINS TO STRENGTHEN. OUTSIDE OF THE DIURNAL STORMS THIS AFTERNOON
AND EVENING...THE BEST CHANCE OF ORGANIZED STORMS WILL BE AHEAD OF
THE FRONT ACROSS THE NORTH TONIGHT...AND INTO CENTRAL AND SOUTHERN
SECTIONS THURSDAY. WITH HEAVY RAIN POTENTIAL OVER A RELATIVELY LONG
PERIOD OF TIME...THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY.
QPF MAY BE HIGHLY VARIABLE AND DEPENDS ON THE EVOLUTION AND PROGRESS
OF THE CONVECTION.
FOR TEMPERATURES...CONTINUE TO GO ON THE HIGH SIDE TONIGHT WITH ALL
THE MOISTURE...AND ACTUALLY LEANING ON THE COOLER SIDE NORTH
THURSDAY WITH ALL THE CLOUDS AND CONVECTION. SEEMS THE BETTER COLD
ADVECTION LAGS BEHIND THE FRONT...AND NOT MUCH OF A FACTOR IN THE
NORTH THURSDAY FOR COOLING.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A WEAK COLD FRONT WILL BE PUSHING SLOWLY SOUTHEAST THURSDAY
NIGHT...WITH THE BOUNDARY EXPECTED TO BE SOUTH OF OUR AREA BETWEEN
12 TO 15 UTC FRIDAY. AS THIS FEATURE PUSHES SOUTHEAST...EXPECT
PRECIP CHANCES AND ANY HEAVY RAIN THREAT WILL ALSO PUSH SOUTHEAST.
HIGH PRESSURE WILL THEN BUILD IN FRIDAY WITH PRECIP CHANCES COMING
TO AN END REGION-WIDE FRIDAY AFTERNOON. SATURDAY SHOULD BE
DRY...WITH TEMPERATURES REMAINING ABOVE NORMAL.
MET/MAV NUMBERS LOOK REASONABLE AND ARE CLOSE TO PREVIOUS FORECASTED
HIGHS/LOWS...SO WILL GENERALLY BE FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY WENT WITH WPC THINKING WITH SOME TWEAKS. HIGH PRESSURE
WILL SLIDE SOUTHEAST...ALLOWING A FRONT TO APPROACH FROM THE
NORTHWEST. SEVERAL MID-LEVEL FEATURES ARE ALSO FORECAST TO PUSH
EAST ACROSS THE AREA.
AS A RESULT...DRY CONDITIONS SATURDAY NIGHT WILL GIVE WAY TO CHANCES
FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE PERIOD.
WPC TEMPS LOOK GOOD...BUT MADE SOME MINOR TWEAKS TO MATCH UP BETTER
WITH THE NEIGHBORS.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
LOTS OF MOISTURE AND INSTABILITY IN THE ATMOSPHERE...WITH A COLD
FRONT SLOWLY DROPPING SOUTHEASTWARD THRU THE AREA THURSDAY.
THRU 01Z...VFR SCT-BKN 3500-4500 AGL...EXCEPT LOWER IN SCATTERED TO
NUMEROUS DIURNAL SHOWERS/TSTMS.
AFTER 01Z...MORE ORGANIZED SHOWERS/TSTMS DEVELOP IN THE NORTH AS A
COLD FRONT APPROACHES...WHILE CENTRAL AND SOUTH SHOULD SEE A
RELATIVE LULL IN THE ACTIVITY. GENERALLY BECOMING MVFR IN THE MORE
WIDESPREAD CONVECTION NORTH 06Z TO 12Z...REMAINING VFR IN THE
CENTRAL AND SOUTH. FOG WILL BE AN ISSUE 06Z TO 13Z IN AREAS THAT
RECEIVE RAIN THIS AFTERNOON AND EVENING...SO WILL INTRODUCE MVFR FOG
FOR NOW.
AFTER 13Z THURSDAY...GENERALLY MVFR CONDITIONS WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS...AS THE COLD FRONT STRUGGLES
SOUTHEASTWARD THRU THE AREA.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM
ALTERNATE SCENARIOS: MESOSCALE THUNDERSTORM COMPLEXES MAY DISTORT
THE TIMING AND COVERAGE OF STORMS. FOG TONIGHT AGAIN DEPENDS ON
AFTERNOON RAINS AND ANY BREAKS IN THE CLOUDS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H M
EKN CONSISTENCY H H H H H H H H H H H M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS INTO THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR WVZ005>008-
013>020-024>040-046-047.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR WVZ009>011.
OH...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR OHZ083-085>087.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ066-067-
075-076-084.
KY...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...JSH/JMV
NEAR TERM...JMV
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...JMVHazardous weather outlook, May 28, 6:37 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 637 AM EDT WED MAY 28 2014 KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>020-024>040- 046-047-291045- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-WVZ009>011-291045- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER- 637 AM EDT WED MAY 28 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...THIS AFTERNOON INTO EARLY EVENING...A FEW THUNDERSTORMS COULD PULSE BRIEFLY TO STRONG ENOUGH LEVELS...TO CAUSE SOME LARGE HAIL. OF COURSE...LIGHTNING IS ALWAYS A HAZARD WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 11:57 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1157 AM EDT WED MAY 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL LEON 38.75N 81.96W
05/27/2014 E1.00 INCH MASON WV BROADCAST MEDIA
&&
EVENT NUMBER RLX1400945
ARBSpecial weather statement, May 28, 4:11 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT WED MAY 28 2014
WVZ010-011-020-282045-
DODDRIDGE WV-PLEASANTS WV-TYLER WV-
411 PM EDT WED MAY 28 2014
...SPECIAL WEATHER STATEMENT FOR TYLER...NORTHERN DODDRIDGE AND
PLEASANTS COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MIDDLEBOURNE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALMA AROUND 430 PM...LIMA AROUND 440 PM AND
CANTON AROUND 450 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3958 8082 3948 8071 3948 8067 3946 8062
3944 8061 3929 8066 3935 8089 3936 8089
3939 8092 3936 8095 3940 8108 3956 8102
3959 8098 3960 8092
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 3:58 AM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 42 hr |
| May 28, 4:11 PM EDT | Special Weather Statement | RLX | Tyler | 34 min |
| May 28, 5:22 PM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 53 min |
| May 28, 5:25 PM EDT | Special Weather Statement | RLX | Barbour | 35 min |
| May 28, 5:44 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 61 min |
| May 28, 6:16 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants | 29 min |
| May 28, 6:47 PM EDT | Special Weather Statement | RLX | Jackson | 58 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.